An approximate approach for ranking fuzzy numbers based on left and right dominance

Liang-Hsuan Chen, Hai Wen Lu

Research output: Contribution to journalArticle

129 Citations (Scopus)

Abstract

This study presents an approximate approach for ranking fuzzy numbers based on the left and right dominance. The proposed approach only requires a few left and right spreads at some α-levels of fuzzy numbers to determine the respective dominance of one fuzzy number over the other. The total dominance is then determined by combining the left and right dominance based on a decision maker's optimistic perspectives. Such a dominance is useful in ranking the fuzzy numbers when membership functions cannot be acquired. The approach proposed herein is relatively simple in terms of computational efforts and is efficient when ranking a large quantity of fuzzy numbers. By using a few left and right spreads, two groups of examples demonstrate the accuracy and applicability of the proposed approach.

Original languageEnglish
Pages (from-to)1589-1602
Number of pages14
JournalComputers and Mathematics with Applications
Volume41
Issue number12
DOIs
Publication statusPublished - 2001 Jan 1

All Science Journal Classification (ASJC) codes

  • Modelling and Simulation
  • Computational Theory and Mathematics
  • Computational Mathematics

Fingerprint Dive into the research topics of 'An approximate approach for ranking fuzzy numbers based on left and right dominance'. Together they form a unique fingerprint.

  • Cite this